Volume 11, issue 3 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Hodge and signature theorems for a family of manifolds with fibre bundle boundary

Eugénie Hunsicker

Geometry & Topology 11 (2007) 1581–1622

arXiv: arXiv:math/0501096


Over the past fifty years, Hodge and signature theorems have been proved for various classes of noncompact and incomplete Riemannian manifolds. Two of these classes are manifolds with incomplete cylindrical ends and manifolds with cone bundle ends, that is, whose ends have the structure of a fibre bundle over a compact oriented manifold, where the fibres are cones on a second fixed compact oriented manifold. In this paper, we prove Hodge and signature theorems for a family of metrics on a manifold M with fibre bundle boundary that interpolates between the incomplete cylindrical metric and the cone bundle metric on M. We show that the Hodge and signature theorems for this family of metrics interpolate naturally between the known Hodge and signature theorems for the extremal metrics. The Hodge theorem involves intersection cohomology groups of varying perversities on the conical pseudomanifold X that completes the cone bundle metric on M. The signature theorem involves the summands τi of Dai’s τ invariant [J Amer Math Soc 4 (1991) 265–321] that are defined as signatures on the pages of the Leray–Serre spectral sequence of the boundary fibre bundle of M. The two theorems together allow us to interpret the τi in terms of perverse signatures, which are signatures defined on the intersection cohomology groups of varying perversities on X.

$L^2$ Hodge theorem, $L^2$ signature theorem, tau invariant, Novikov additivity, Leray–Serre spectral sequence
Mathematical Subject Classification 2000
Primary: 14F40, 55N33, 14F43
Secondary: 58J10, 13D22, 32S20
Forward citations
Received: 17 February 2006
Revised: 20 November 2006
Accepted: 19 June 2007
Published: 23 July 2007
Proposed: Lothar Goettsche
Seconded: Jim Bryan, Steve Ferry
Eugénie Hunsicker
Department of Mathematical Sciences
Loughborough University
LE11 3TU
United Kingdom